On optimization of numerical differentiation methods for bivariate functions

  • S. G. Solodky Inst. Math. Acad. Sci. Ukraine, Kiev
  • S. A. Stasyuk Inst. Math. Acad. Sci. Ukraine, Kiev
Keywords: numerical differentiation, truncation method, hyperbolic cross, minimal radius, Galerkin information


UDC 519.653

For the problem of numerical differentiation for bivariate functions with finite smoothness, the exact orders of the minimum radius of Galerkin information are found, and also a variant of the truncation method is constructed, which is optimal in the sense of the indicated quantity.

Author Biography

S. G. Solodky , Inst. Math. Acad. Sci. Ukraine, Kiev





S. Ahn, U. J. Choi, A. G. Ramm, A scheme for stable numerical differentiation, J. Comput. and Appl. Math., 186, № 2, 325 – 334 (2006), https://doi.org/10.1016/j.cam.2005.02.002 DOI: https://doi.org/10.1016/j.cam.2005.02.002

T. F. Dolgopolova, V. K. Ivanov, O chislennom differencirovanii, ZHurn. vychisl. matematiki i mat. fiziki,6, № 3, 570 – 576 (1966). DOI: https://doi.org/10.1016/0041-5553(66)90145-5

D. Dũng, V. Temlyakov, T. Ullrich, Hyperbolic cross approximation, Adv. Courses in Mathematics, CRM Barcelona, Birkh¨auser/Springer, Basel (2018), https://doi.org/10.1007/978-3-319-92240-9 DOI: https://doi.org/10.1007/978-3-319-92240-9

C. W. Groetsch, Optimal order of accuracy in Vasin’s method for differentiation of noisy functions, J. Optim. Theory and Appl., 74, № 2, 373 – 378 (1992), https://doi.org/10.1007/BF00940901 DOI: https://doi.org/10.1007/BF00940901

M. Hanke, O. Scherzer, Inverse problems light: numerical differentiation, Amer. Math. Monthly, 108, № 6, 512 – 521 (2001), https://doi.org/10.2307/2695705 DOI: https://doi.org/10.1080/00029890.2001.11919778

S. Lu, V. Naumova, S. V. Pereverzev, Legendre polynomials as a recommended basis for numerical differentiation in the presence of stochastic white noise, J. Inverse and Ill-posed Probl., 21, № 2, 193 – 216 (2013), https://doi.org/10.1515/jip-2012-0050 DOI: https://doi.org/10.1515/jip-2012-0050

Z. Meng, Z. Zhaoa, D. Mei, Y. Zhou, Numerical differentiation for two-dimensional functions by a Fourier extension method, Inverse Probl. Sci. and Eng., 28, № 1, 1 – 18 (2020), https://doi.org/10.1080/17415977.2019.1661410 DOI: https://doi.org/10.1080/17415977.2019.1661410

S. G. Solodky, G. L. Myleiko, The minimal radius of Galerkin information for severely ill-posed problems, J. Inverse and Ill-posed Problems, 22, № 5, 739 – 757 (2014), https://doi.org/10.1515/jip-2013-0035 DOI: https://doi.org/10.1515/jip-2013-0035

H. L. Myleiko, S. G. Solodky, Hiperbolichnyi khrest i skladnist riznykh klasiv liniinykh nekorektnykh zadach, Ukr. mat. zhurn., 69, № 7, 951 – 963 (2017).

C. M¨uller, Foundations of the mathematical theory of electromagnetic waves, Springer-Verlag, Berlin etc. (1967).

G. Nakamura, S. Z. Wang, Y. B. Wang, Numerical differentiation for the second order derivatives of functions of two variables, J. Comput. and Appl. Math., 212, № 2, 341 – 358 (2008), https://doi.org/10.1016/j.cam.2006.11.035 DOI: https://doi.org/10.1016/j.cam.2006.11.035

S. V. Pereverzev, S. G. Solodky, The minimal radius of Galerkin information for the Fredholm problem of the first kind, J. Complexity, 12, № 4, 401 – 415 (1996), https://doi.org/10.1006/jcom.1996.0025 DOI: https://doi.org/10.1006/jcom.1996.0025

Z. Qian, C.-L. Fu, X.-T. Xiong, T. Wei, Fourier truncation method for high order numerical derivatives, Appl. Math. and Comput., 181, № 2, 940 – 948 (2006), https://doi.org/10.1016/j.amc.2006.01.057 DOI: https://doi.org/10.1016/j.amc.2006.01.057

A. G. Ramm, O chislennom differencirovanii, Izv. vuzov. Matematika, №. 11, 131 – 134 (1968).

S. G. Solodky, K. K. Sharipov, Summation of smooth functions of two variables with perturbed Fourier coefficients, Inverse Ill-posed Probl., 23, № 3, 287 – 297 (2015), https://doi.org/10.1515/jiip-2013-0076 DOI: https://doi.org/10.1515/jiip-2013-0076

S. G. Solodky, S. A. Stasyuk, Estimates of efficiency for two methods of stable numerical summation of smooth functions, J. Complexity, 56, Paper No. 101422 (2020); https://doi.org/10.1016/j.jco.2019.101422 DOI: https://doi.org/10.1016/j.jco.2019.101422

Y. V. Semenova, S. G. Solodky, S. A. Stasyuk, Application of Fourier truncation method to numerical differentiation for bivariate functions, Comput. Methods Appl. Math. (to appear).

Ye. V. Semenova, S. H. Solodkyi, S. A. Stasiuk, Metod zrizky v zadachakh chyselnoho pidsumovuvannia i dyferentsiiuvannia, Suchasni problemy matematyky ta yii zastosuvan, II Zb. prats In-tu matematyky NAN Ukrainy,18, № 1, 644 – 672 (2021).

J. F. Traub, H. Wozniakowski, A general theory of optimal algorithms, Acad. Press, New York (1980).

V. V. Vasin, Regulyarizaciya zadachi chislennogo differencirovaniya, Mat. zap. Ural. un-ta, 7, № 2, 29 – 33 (1969).

Z. Zhao, A truncated Legendre spectral method for solving numerical differentiation, Int. J. Comput. Math., 87, 3209 – 3217 (2010), https://doi.org/10.1080/00207160902974404 DOI: https://doi.org/10.1080/00207160902974404

Z. Zhao, Z. Meng, L. Zhao, L. You, O. Xie, A stabilized algorithm for multi-dimensional numerical differentiation, J. Algorithms and Comput. Technol., 10, № 2, 73 – 81 (2016)б https://doi.org/10.1177/1748301816640450 DOI: https://doi.org/10.1177/1748301816640450

How to Cite
Solodky , S. G., and S. A. Stasyuk. “On Optimization of Numerical Differentiation Methods for Bivariate Functions”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 74, no. 2, Feb. 2022, pp. 253 -73, doi:10.37863/umzh.v74i2.6906.
Research articles